Alert archive / Idaho / Freeze Warnings in 2012

Freeze Warning 4, NWS Pocatello, ID

May 10, 2012

NWS Pocatello, ID issued this freeze warning at May 10, 2012, 1:56 PM MDT. It took effect at May 11, 2012, 4:00 AM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2012, 1:56 PM MDT (19:56 UTC)
In effect from
May 11, 2012, 4:00 AM MDT
Expired
May 11, 2012, 9:00 AM MDT
In force
5 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WWUS75 KPIH 101956
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
156 PM MDT THU MAY 10 2012


IDZ017-020-021-111500-
/O.NEW.KPIH.FZ.W.0004.120511T1000Z-120511T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
156 PM MDT THU MAY 10 2012

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM MDT FRIDAY. 

* TEMPERATURE...28 TO 32 DEGREES.

* LOCATIONS INCLUDE...THE SNAKE RIVER PLAIN FROM SHOSHONE TO
  REXBURG.

* IMPACTS...FREEZE SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF
  THEY ARE NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
310 
WWUS75 KPIH 111456
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
856 AM MDT FRI MAY 11 2012


IDZ017-020-021-111600-
/O.EXP.KPIH.FZ.W.0004.000000T0000Z-120511T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
856 AM MDT FRI MAY 11 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

OBSERVED MORNING LOW TEMPERATURES WERE 30 DEGREES AT POCATELLO
REGIONAL AIRPORT...31 DEGREES AT IDAHO FALLS AND 29 DEGREES AT
BURLEY. TEMPERATURES ARE ALREADY RISING TO NEAR 40 DEGREES IN THE
SNAKE PLAIN. THEREFORE...THE FREEZE WARNING WILL EXPIRE AT 9 AM
MDT.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at May 10, 1:49 PM MDT, 7 minutes earlier.

Area forecast discussion, May 10, 1:49 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
149 PM MDT THU MAY 10 2012

.SHORT TERM...THE UPPER LEVEL LOW PRESSURE TROUGH IS ADVANCING
EAST WITH DRIER AIR FOLLOWING IT. THERE ARE A FEW WEAK RETURNS IN
RADAR AND SATELLITE IMAGERY BETWEEN DUBOIS AND VICTOR. POSSIBLY
LAPSE RATES ARE STEEP YET IN THE COLD AIR AND THERE IS MINOR
SURFACE TROUGHING IN THAT AREA. HOWEVER...THE DRY AIR MOVING INTO
THE AREA SHOULD CANCEL THE OTHER EFFECTS SO NO SHOWERS WERE
INCLUDED IN THE FORECAST FOR THIS EVENING. LIGHT NORTHERLY
SURFACE WINDS WILL GRADUALLY TAKE OVER THE UPPER SNAKE
PLAIN...COMBINED WITH CLEAR SKIES AND DRY AIR TEMPERATURES SHOULD
BE AROUND 28 TO 32 DEGREES...WILL ISSUE A FREEZE WARNING FOR FRIDAY
MORNING. SATURDAY AND SUNDAY A HIGH PRESSURE RIDGE BUILDS TO OUR
WEST BUT NOT WITHOUT A COUPLE OF EMBEDDED WAVES RIDING OVER THE TOP
AND DROPPING ALONG THE DIVIDE. THIS IS JUST ENOUGH THAT THE MODELS
FLIRT WITH A LITTLE INSTABILITY IN THE EASTERN HIGHLANDS AND AT
TIMES...IN THE CENTRAL MOUNTAINS. A VERY SLIGHT CHANCE OF SHOWERS
BUT DIFFICULT TO IGNORE THE POTENTIAL SATURDAY AND SUNDAY
AFTERNOON. RS

.LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. GFS/ECMWF/GEM IN
FAIRLY GOOD LARGE SCALE AGREEMENT THROUGHOUT THE FORECAST PERIOD AS
UPPER RIDGE OVER REGION BEGINS TO BREAK DOWN LATE TUESDAY AND NEXT
UPSTREAM PAC TROUGH MOVES ONSHORE WEDNESDAY/THURSDAY. ALTHOUGH
LARGER SCALE PATTERN SHOWS GOOD AGREEMENT...THERE ARE SOME DIFFERING
DETAILS THAT WILL HAVE AN IMPACT ON THE DAILY FORECAST. FOR NOW HAVE
MAINTAINED SLIGHT CHANCE MENTION OF CONVECTION ALONG THE UTAH BORDER
TUESDAY/WEDNESDAY AFTERNOON AS WEAK CUT-OFF LOW IS KICKED INLAND
OVER RIDGE AHEAD OF ADVANCING PAC TROUGH. HAVE NUDGED PRECIPITATION
POTENTIAL UPWARDS WEDNESDAY NIGHT/THURSDAY AS LEADING EDGE OF TROUGH
SHIFTS INLAND. 12Z GFS A BIT MORE CONSOLIDATED WHEREAS THE 00Z ECMWF
APPEARS TO BE HINTING AT A SPLIT WHICH WOULD LIKELY END UP BEING A
DRIER SOLUTION THAT WHAT IS CURRENTLY DEPICTED. GENERALLY RIDING
CLOSE TO MEX STATISTICAL GUIDANCE ON TEMPS THROUGHOUT THE PERIOD
WHICH SHOWS WARNING MON/TUE AND THEN A COOLING TREND UNDER THE
INFLUENCE OF THE TROUGH BY THURSDAY. HUSTON
&&

.AVIATION...LATEST SATELLITE IMAGERY SHOWING MID LEVEL CLOUDS
CLEARING EAST ACROSS THE WYOMING BORDER EARLY THIS AFTERNOON. SOME
WEAK CONVECTION NOTED ACROSS THE UPPER SNAKE PLAIN WHICH IS NOT
EXPECTED TO IMPACT KIDA. CLEARING VFR SKIES TONIGHT WITH DECREASING
WINDS AFTER SUNSET...CONTINUING INTO FRIDAY. HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 4 AM TO 9 AM MDT FRIDAY IDZ017-020-021.

&&
Hazardous weather outlook, May 10, 4:30 AM MDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
430 AM MDT THU MAY 10 2012

IDZ017>025-031-032-111030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
430 AM MDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ARE EXPECTED ACROSS THE SNAKE PLAIN AND SOUTHERN
HIGHLANDS THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE SATURDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Freeze Warnings in Idaho, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.